Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 79, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 13, 2008, 1:30 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2008, 1:30 PM CDT (18:30 UTC)
- Expired
- Oct 13, 2008, 3:44 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 131830
FFWSJU
PRC037-053-089-103-119-132230-
/O.NEW.TJSJ.FF.W.0079.081013T1830Z-081013T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
230 PM AST MON OCT 13 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
LUQUILLO
NAGUABO
CEIBA
FAJARDO
RIO GRANDE
* UNTIL 630 PM AST
AT 230 AM AST RIVER GAGES AND DOPPLER RADAR INDICATE THE THREAT OF
FLASH FLOODING CONTINUES OVER NORTHEASTERN PUERTO RICO. ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 3 INCHES IN ISOLATED LOCATIONS WILL BE
POSSIBLE THROUGH THIS EVENING. SOILS IN THIS AREA ARE
SATURATED...AND THE ADDITIONAL RAIN WILL LEAD TO RAPID FLASH
FLOODING OF LOW LYING AREAS...STREAMS AND RIVERS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND. DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE
TO HIGHER GROUND.
LAT...LON 1832 6562 1822 6559 1818 6571 1822 6579
1843 6583 1837 6564
$$
RA2 follow-up statements
000
WGCA72 TJSJ 131835
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
235 PM AST MON OCT 13 2008
PRC037-053-089-103-119-132230-
/O.CON.TJSJ.FF.W.0079.000000T0000Z-081013T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUQUILLO PR-NAGUABO PR-CEIBA PR-FAJARDO PR-RIO GRANDE PR-
235 PM AST MON OCT 13 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
LUQUILLO
NAGUABO
CEIBA
FAJARDO
RIO GRANDE
* UNTIL 630 PM AST
AT 230 PM AST RIVER GAGES AND DOPPLER RADAR INDICATE THE THREAT OF
FLASH FLOODING CONTINUES OVER NORTHEASTERN PUERTO RICO. ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 3 INCHES IN ISOLATED LOCATIONS WILL BE
POSSIBLE THROUGH THIS EVENING. SOILS IN THIS AREA ARE
SATURATED...AND THE ADDITIONAL RAIN WILL LEAD TO RAPID FLASH
FLOODING OF LOW LYING AREAS...STREAMS AND RIVERS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND. DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE
TO HIGHER GROUND.
LAT...LON 1832 6562 1822 6559 1818 6571 1822 6579
1843 6583 1837 6564
$$
RA000
WGCA72 TJSJ 132044
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
444 PM AST MON OCT 13 2008
PRC037-053-089-103-119-132052-
/O.CAN.TJSJ.FF.W.0079.000000T0000Z-081013T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUQUILLO PR-NAGUABO PR-CEIBA PR-FAJARDO PR-RIO GRANDE PR-
444 PM AST MON OCT 13 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RIO GRANDE...
FAJARDO...CEIBA...NAGUABO AND LUQUILLO MUNICIPALITIES...
THE HEAVY RAINFALL FROM EARLIER THIS AFTERNOON HAS DISSIPATED OVER
EASTERN PUERTO RICO. A BREAK BETWEEN OUTER BANDS ASSOCIATED WITH
TROPICAL DEPRESSION FIFTEEN IS EXPECTED UNTIL LATER THIS
EVENING...WHEN MORE HEAVY RAINS WILL BEGIN TO IMPACT THE SOUTHEAST
COAST.
LAT...LON 1832 6562 1822 6559 1818 6571 1822 6579
1843 6583 1837 6564
$$
RAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 11:47 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 13, 11:47 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1247 PM AST MON OCT 13 2008
.UPDATE...THE ACTIVE TROPICAL WAVE OVER THE EAST CENTRAL
ATLANTIC...STRENGTHENED AND IS NOW TROPICAL DEPRESSION FIFTEEN.
AT 1100 AM AST...1500Z...THE CENTER OF NEWLY FORMED TROPICAL
DEPRESSION FIFTEEN WAS LOCATED NEAR LATITUDE 14.8 NORTH...LONGITUDE
69.6 WEST OR ABOUT 340 MILES SOUTHWEST OF SAN JUAN PUERTO RICO.
THE PRELIMINARY TRACK FROM THE NHC INDICATED THAT THIS SYSTEM WILL
MOVE NORTHEAST AND WILL APPROACH THE LOCAL AREA WEDNESDAY.
&&
.AVIATION... SOUTHEAST LOW LEVEL WIND FLOW AROUND TROPICAL
DEPRESSION FIFTEEN ACROSS THE CARIBBEAN WATERS SOUTHWEST OF PUERTO RICO
LATE THIS MORNING WILL CONTINUE TO BRING AREAS OF SHOWERS AND
THUNDERSTORMS FROM THE LOCAL CARIBBEAN WATERS NORTHWESTWARD ACROSS
TISX...TIST AND TJPS DURING THE REST OF THE AFTERNOON HOURS. GLOBAL MODELS
CONTINUE TO BRING MORE MOISTURE ACROSS THE REGION UNTIL AT LEAST
TUESDAY. THIS MOISTURE WILL PRODUCE PERIODS OF MVFR OR EVEN IFR
ACROSS TJSJ... TJPS...TJMZ AND TJBQ THIS AFTERNOON AND TONIGHT.
MOUNTAIN OBSCURATIONS WILL BE COMMON THROUGH 06Z TUESDAY IN
PUERTO RICO AND THE U.S. VIRGIN ISLANDS.
MARINE...ACTIVE WEATHER EXPECTED ACROSS THE REGIONAL WATERS
DURING THE NEXT FEW DAYS...WITH INCREASING WINDS AND SEAS...
DUE TO TROPICAL DEPREDION FIFTEEN ACROSS THE EASTERN CARIBBEAN
WATERS...WHICH IS EXPECTED TO CONTINUE TO DEVELOP...AN MOVE SLOWLY
NORTHWEST.
&&
.PREV DISCUSSION... /ISSUED 451 AM AST MON OCT 13 2008/
SYNOPSIS...
ACTIVE TROPICAL WAVE NOW ENTERING THE EAST CENTRAL ATLANTIC...AND A
DEVELOPING SURFACE LOW PRESSURE CENTERED SOME 200 MILES SOUTHWEST OF
PUERTO RICO RICO CONTINUED TO GENERATE EXTENSIVE AREAS OF SHOWERS
AND THUNDERSTORMS ALONG THE NORTHERN AND EAST SECTIONS OF THE SURFACE
CIRCULATION. WEAK UPPER LEVEL HIGH PRESSURE RIDGE ACROSS THE EASTERN
CARIBBEAN CONTINUED TO LIFT NORTHWARDS ACROSS THE LOCAL REGION AS
UPPER TROUGH (TUTT) LIFTED NORTH OF THE LOCAL ISLANDS AND CONTINUED
TO FILL. THIS WILL MAKE CONDITIONS MORE FAVORABLE FOR DEVELOPMENT
OF THIS SURFACE FEATURE INTO A TROPICAL CYCLONE OVER THE NEXT DAY
OR SO.
DISCUSSION...
SATELLITE IMAGERY AND DOPPLER WEATHER RADAR SHOWED CONSIDERABLE
AMOUNTS OF CLOUDINESS ASSOCIATED WITH DEEP CONVECTION SPREAD ACROSS
THE EASTERN CARIBBEAN. THE PREVAILING LOW LEVEL SOUTHEASTERLY WIND
FLOW WILL CONTINUE TO TRANSPORT COPIOUS AMOUNTS OF TROPICAL MOISTURE
NORTHWARDS AND ACROSS THE ISLANDS AND SURROUNDING WATERS TODAY. THIS
COMBINED WITH FAVORABLE UPPER LEVEL VENTILATION FROM ANTICYCLONIC
FLOW WILL CONTINUE TO GENERATE SIGNIFICANT AMOUNTS OF SHOWER AND
THUNDERSTORMS ACROSS THE REGION TODAY AND THROUGH MUCH OF THE
WEEK...AS OCCASIONAL BANDS OF CONVECTION WILL MOVE ACROSS THE
AREA PRODUCING PERIODS OF LOCALLY HEAVY RAINFALL AND GUSTY WINDS.
THEREFORE...FLASH FLOOD AND MUDSLIDE POTENTIAL WILL GRADUALLY
INCREASE ACROSS MUCH OF PUERTO RICO AND THE U.S VIRGIN ISLANDS
OVER THE NEXT SEVERAL DAYS.
LATEST GFS MODEL GUIDANCE SUGGESTS LITTLE CHANGE IN HOW THIS
FEATURE UNFOLDS...AND MAINTAIN SIGNIFICANT AMOUNTS OF DEEP
TROPICAL MOISTURE ACROSS THE ENTIRE REGION THROUGH THE END OF THE
WEEK...AS THE LOW PRESSURE CENTER AND ASSOCIATED TROUGH BECOMES
STRETCHED AND IS LIFTED NORTHWARDS ACROSS PUERTO RICO AND ADJACENT
ISLANDS. MEANWHILE...THE UPPER TUTT IS REINFORCED AND DIGS SOUTHWEST
ACROSS HISPANIOLA AND BECOMES AMPLIFIED ACROSS THE EAST CENTRAL ATLANTIC
ONCE AGAIN BY WEDNESDAY. THIS SCENARIO WILL MAINTAIN MOIST AND UNSTABLE
CONDITIONS ACROSS THE LOCAL REGION THROUGH THE END OF THE WEEK AND POSSIBLY
INTO WEEKEND.
AS A RESULT OF THE COMPLEXITY OF THIS WEATHER PATTERN AND THE EXPECTED
PERIOD OF UNSETTLED WEATHER...MAINTAINED THE OVERALL WET FORECAST FOR
THE NEXT FEW DAYS...WITH ACTIVITY MAINLY FOCUSED DURING THE EARLY MORNING
AND AFTERNOON WHEN DIURNAL AND LOCAL INFLUENCES WILL FURTHER ENHANCE
CONVECTIVE ACTIVITY. WHETHER OR NOT THE SYSTEM DEVELOPS INTO A TROPICAL
CYCLONE...HEAVY RAINS ASSOCIATED WITH THE SURFACE LOW PRESSURE WILL
AFFECT PUERTO RICO AND VIRGIN ISLANDS OVER THE NEXT FEW DAYS. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR ALL OF EAST AND SOUTHWEST SECTIONS
OF PUERTO RICO...AND THE U.S. VIRGIN ISLANDS THROUGH THIS EVENING...AND
MAY BE EXTENDED AND EXPANDED FOR THE REMINDER OF PUERTO RICO UNTIL TUESDAY.
AVIATION...
A SOUTHEAST LOW LEVEL WIND FLOW AROUND A TROPICAL WAVE ACROSS THE
CARIBBEAN WATERS SOUTHWEST OF PUERTO RICO THIS MORNING WILL CONTINUE
TO BRING AREAS OF SHOWERS AND THUNDERSTORMS FROM THE LOCAL CARIBBEAN
WATERS NORTHWESTWARD ACROSS TISX...TIST AND TJPS DURING THE REST OF
THE MORNING HOURS. GLOBAL MODELS CONTINUE TO BRING MORE MOISTURE
ACROSS THE REGION UNTIL AT LEAST TUESDAY. THIS MOISTURE WILL PRODUCE
PERIODS OF MVFR OR EVEN IFR ACROSS TJSJ... TJPS...TJMZ AND TJBQ THIS
AFTERNOON AND TONIGHT. MOSTLY VFR CONDITIONS ARE EXPECTED THIS
MORNING ACROSS TNCM AND TKPK THIS MORNING EXCEPT FOR VERY BRIEF
ISOLATED SHOWERS. MOUNTAIN OBSCURATIONS WILL BE COMMON THROUGH 06Z
TUESDAY IN PUERTO RICO AND THE U.S. VIRGIN ISLANDS.
MARINE...ACTIVE WEATHER EXPECTED ACROSS THE REGIONAL WATERS
DURING THE NEXT FEW DAYS...WITH INCREASING WINDS AND SEAS...
DUE TO TROPICAL LOW PRESSURE SYSTEM ACROSS THE EASTERN CARIBBEAN
WATERS...WHICH IS EXPECTED TO CONTINUE TO DEVELOP...AN MOVE SLOWLY
WEST NORTHWEST AND CONTINUE TO STRENGTHEN. A SMALL CRAFT ADVISORY
IS IN EFFECT FOR AMZ732 AND THERE IS A PRECAUTIONARY STATEMENT FOR
ALMOST ALL OF THE REMAINING LOCAL COASTAL WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 85 77 86 77 / 70 70 80 50
STT 84 78 85 78 / 90 90 90 90
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
99/99/Hazardous weather outlook, Oct 13, 5:30 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST MON OCT 13 2008 AMZ710>745-PRZ001>013-141030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 630 AM AST MON OCT 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT COPIOUS AMOUNTS OF MOISTURE ASSOCIATED WITH A TROPICAL WAVE ACROSS HISPANIOLA THIS MORNING WILL INCREASE THE CHANCES FOR SHOWERS AND THUNDERSTORM ACTIVITY ACROSS PUERTO RICO TODAY. THEREFORE URBAN AND SMALL STREAM...AND RIVER FLASH FLOODING IS LIKELY...ESPECIALLY ACROSS THE EASTERN TWO THIRDS OF THE ISLAND TODAY AND TONIGHT. THESE STORMS WILL PRODUCE AREAS OF LOCALLY HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL BUT THE WESTERN THIRD OF PUERTO RICO THROUGH THIS EVENING. IN ADDITION...PEOPLE ARE REMINDED THAT IT DOES NOT NEED TO BE RAINING AT THEIR EXACT LOCATION...FOR DANGEROUS WATERS SURGES TO OCCUR IN LOCAL STREAMS AND RIVERS. PLEASE REMAIN ALERT AND USE EXTRA CAUTION IF VENTURING ALONG RIVERS AND STREAMS OVER THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ABUNDANT MOISTURE WILL PREVAIL ACROSS PUERTO RICO THROUGH THE WORK WEEK UNDER A MOIST SOUTHERLY LOW LEVEL WIND FLOW. THIS IN COMBINATION WITH A SURFACE LOW ACROSS THE CARIBBEAN WATERS WILL MAINTAIN A VERY UNSTABLE WEATHER PATTERN ACROSS THE REGION. THIS WILL RESULT IN INCREASED POTENTIAL FOR SHOWERS AND ENHANCED THUNDERSTORM ACTIVITY WITH HEAVY RAINFALL THROUGH THE ENTIRE WEEK...AS DEEP TROPICAL MOISTURE WILL SPREAD ACROSS THE ISLANDS AND SURROUNDING WATERS. THEREFORE...THERE IS HIGH POTENTIAL FOR FLASH FLOODING...ALONG WITH MUDSLIDES/DEBRIS FLOW ACROSS THE ISLANDS AS THE SOIL WILL REMAIN VERY SATURATED. ALL LOCAL RESIDENTS AND VISITORS SHOULD CLOSELY MONITOR THE WEATHER SITUATION OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THE END OF THE WEEK. AMZ715-725-VIZ001-002-141030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 630 AM AST MON OCT 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT COPIOUS AMOUNTS OF MOISTURE ASSOCIATED WITH A TROPICAL ACROSS HISPANIOLA THIS MORNING WILL INCREASE THE CHANCES FOR SHOWERS AND THUNDERSTORM ACTIVITY ACROSS THE LOCAL ISLANDS TODAY. THEREFORE FLOODING OF URBAN AREAS...AND GUTS AND CREEKS IS LIKELY TODAY AND TONIGHT. THESE STORMS WILL PRODUCE AREAS OF LOCALLY HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE U.S. VIRGIN ISLANDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ABUNDANT MOISTURE WILL CONTINUE ACROSS THE AREA THROUGH THE WORK WEEK UNDER A MOIST SOUTHERLY LOW LEVEL WIND FLOW. THIS IN COMBINATION WITH A SURFACE LOW PRESSURE ACROSS THE CARIBBEAN WATERS...WILL MAINTAIN A VERY UNSTABLE WEATHER PATTERN ACROSS THE REGION. THIS WILL RESULT IN INCREASED POTENTIAL FOR SHOWERS AND ENHANCED THUNDERSTORM ACTIVITY WITH HEAVY RAINFALL THROUGH THE ENTIRE WEEK...AS DEEP TROPICAL MOISTURE WILL SPREAD ACROSS THE ISLANDS AND SURROUNDING WATERS. THEREFORE...THERE IS HIGH POTENTIAL FOR FLASH FLOODING...ALONG WITH MUDSLIDES/DEBRIS FLOW ACROSS THE ISLANDS AS THE SOIL WILL REMAIN VERY SATURATED. ALL LOCAL RESIDENTS AND VISITORS SHOULD CLOSELY MONITOR THE WEATHER SITUATION OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THE END OF THE WEEK.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:37 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Oct 13, 4:03 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Oct 13, 5:22 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 13, 6:04 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 13, 8:15 AM CDT | Flash Flood Warning | JSJ | 75 min | |
| Oct 13, 8:35 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 13, 8:58 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 13, 9:03 AM CDT | Areal Flood Advisory | JSJ | 99 min | |
| Oct 13, 9:38 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Oct 13, 10:36 AM CDT | Flash Flood Warning | JSJ | 5 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.